Ohio, 2003Flash Flood in Ohio, August 4, 2003
August 4, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 4, 1:35 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 4, 1:35 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT MON AUG 4 2003
WE WILL LET FFA EXPIRE AT 4PM AS AREA OF TSTMS HAS VASTLY DECREASED
IN COVERAGE. SCT TSTMS NOW DOT THE CWA LANDSCAPE.
AREA OF TSTMS BLOWING UP IN WRN OHIO/ERN INDIANA ATTM WITH AN
EXTENSION SOUTHWARD INTO KY. IF THIS AREA HOLDS TOGETHER IT WILL
ROTATE INTO OUR CWA LATER THIS EVENING AND OVERNIGHT. ITS TOUGH
BEING STUCK UNDER A CLOSED UPPER LOW. TROUGH AXIS OF UPPER LOW
FINALLY MOVES THROUGH LATE WEDNESDAY OR THURSDAY.
MUCH OF CWA SENSITIVE TO FLOODING DUE TO RECENT HEAVY RAIN AND MOIST
SOIL CONDITIONS. PRECIP WATER RUNNING HIGH. IF AREA TO OUR WEST AND
SOUTHWEST ROTATES INTO OUR AREA TONIGHT WELL HAVE TO POST ANOTHER
FFA.
PIT 63 79 62 80 / 50 50 40 30
HLG 63 79 61 81 / 50 50 40 30
MGW 64 79 61 81 / 50 50 40 30
ZZV 64 79 61 81 / 50 50 40 30
PHD 63 79 61 81 / 50 50 40 30
FKL 62 77 60 79 / 50 50 40 30
DUJ 62 77 60 79 / 50 50 40 30
LBE 63 77 61 79 / 60 50 40 30
BTP 62 77 60 79 / 50 50 40 30
IDI 63 77 61 79 / 60 50 40 30
ODM 60 77 60 76 / 60 50 40 30
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
RS
Hazardous weather outlook, Aug 4, 3:47 AM EST, 11 hours 28 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-041100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 AM EDT MON AUG 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NATIONAL WEATHER SERVICE PITTSBURGH SAYS THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS IN SOUTHWESTERN PENNSYLVANIA...NORTHERN WEST
VIRGINIA...EAST CENTRAL OHIO AND GARRETT COUNTY MARYLAND. THE MOST
LIKELY TIMING OF THE SEVERE WEATHER LOOKS TO BE IN THE AFTERNOON AND
EVENING HOURS.
DAMAGING WIND...LARGE HAIL AND HEAVY RAIN CAN ACCOMPANY THESE
STORMS. SOILS REMAIN SATURATED. AREAS THAT HAVE RECEIVED HEAVY RAIN
DURING THE LAST SEVERAL DAYS MAY NEED TO BE MONITORED IF ADDITIONAL
HEAVY RAIN OCCURS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 4, 12:29 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT COR
NATIONAL WEATHER SERVICE PITTSBURGH, PA
128 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
01:05 PM MCMURRAY PA FLASH FLOODS
08/04/03 WASHINGTON SUGAR CAMP ROAD FLOODED.
REPORTED BY SKYWARN
SPOTTERSSpecial weather statement, Aug 4, 12:36 PM EST, 2 hours 39 minutes before
OHZ041-041830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
136 PM EDT MON AUG 4 2003
...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO COLUMBIANA COUNTY...
HEAVY DOWNPOURS WERE MOVING INTO THE WESTERN PART OF COLUMBIANA
COUNTY NEAR HOMEWORTH. THE STORMS WERE MOVING TO THE NORTHEAST ABOUT
20 MPH AND COULD AFFECT THE SALEM AREA BY 200 PM TO 215 PM. BE ALERT
FOR VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY WINDS.
A FLOOD WATCH CONTINUES FOR EAST CENTRAL OHIO UNTIL 400 PM. THE
GROUND REMAINS SATURATED FROM PREVIOUS RAIN. WATER WILL COLLECT
RAPIDLY IN LOW LYING AND POOR DRAINAGE AREAS.
Local storm report, Aug 4, 12:41 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
141 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MOUNT LEBANON PA FLASH FLOODS
08/04/03 ALLEGHENY STREET FLOODING. REPORTED
BY LAW ENFORCEMENT
0130 PM SOUTH FAYETTE PA FLASH FLOODS
08/04/03 ALLEGHENY ROAD AND CREEK FLOODING.
REPORTED BY LAW ENFORCEMENTSpecial weather statement, Aug 4, 1:32 PM EST, 1 hour 43 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-041930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT MON AUG 4 2003
...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION...
SCATTERED SHOWERS AND THUNDERSTORMS WERE ACROSS MUCH OF WESTERN
PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND. ANY STORMS THAT FORM CAN PRODUCE VERY HEAVY
DOWNPOURS. POSSIBLY UP TO AN INCH OF RAIN COULD FALL IN A SHORT
PERIOD OF TIME.
A FLOOD WATCH CONTINUES IN EFFECT FOR MUCH OF THE REGION UNTIL 400
PM. THE GROUND REMAINS SATURATED AND ANY HEAVY RAINFALL WILL RUNOFF
VERY QUICKLY. BE ALERT...FOR WATER COLLECTING RAPIDLY IN LOW LYING
AND POOR DRAINAGE AREAS.
ALSO...SOME OF THE STORMS THIS AFTERNOON...COULD CONTAIN HAIL AND
POSSIBLY STRONG GUSTY WINDS.
Special weather statement, Aug 4, 2:15 PM EST, 1 hour before
OHZ041-042015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT MON AUG 4 2003
...THUNDERSTORMS MOVING ACROSS COLUMBIANA COUNTY...
STRONG THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL WERE MOVING
ACROSS COLUMBIANA COUNTY. THE STORMS EXTENDED FROM EAST OF SALEM TO
NORTH OF SUMMITVILLE. THE STORMS WERE MOVING OFF TO THE NORTHEAST
ABOUT 25 MPH.
BE ALERT FOR SMALL HAIL...FREQUENT LIGHTNING...GUSTY WINDS AND VERY
HEAVY DOWNPOURS.
Special weather statement, Aug 4, 2:34 PM EST, 41 minutes before
PAZ007-042030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT MON AUG 4 2003
...THUNDERSTORMS MOVING INTO MERCER COUNTY...
THUNDERSTORMS WITH VERY HEAVY RAIN WILL BE MOVING INTO MERCER COUNTY
NEAR THE WHEATLAND AND SHARON AREAS BY 350 PM. BE ON THE LOOKOUT FOR
VERY HEAVY RAIN...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS.
THE STORMS WERE MOVING NORTHEAST ABOUT 20 MPH.
ALSO...BE ALERT FOR PONDING OF WATER ON ROADS AND FOR WATER TO
RAPIDLY COLLECT IN LOW LYING AND POOR DRAINAGE AREAS.
Flash Flood, Tuscarawas
- When
- August 4, 3:15 PM EST to 4:15 PM EST
- Where
- Tuscarawas County, Bolivar
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.441, -81.474 (the zone’s center; the record gives no point)
County Rd 107 near Bolivar Dam flooded. Route 800 flooded near Mineral City.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334120.